MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET HELICAL ULTRA 2MM X 6CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET HELICAL ULTRA 2MM X 6CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0035432060
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/16/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during acoma aneurysm embolization, physician delivered four coils into the aneurysm with the help of a microcatheter.When prepared to use the subject coil to finish the procedure resistance was encountered while advancing the subject coil out of the introducing sheath.After several tries, the subject coil was delivered into the microcatheter.The subject coil was advanced with resistance inside the microcatheter.While delivering the subject coil into the aneurysm it got stuck inside the microcatheter and could not be advanced.When the physician tried to withdraw the subject coil it prematurely detached inside the microcatheter.The physician used a micro guidewire to remove the subject coil out of the patient anatomy and the distal part of the subject coil was found stretched.The physician decided to finish the procedure directly based on the previous effect of the embolization.The procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Additional Manufacturer Narrative
Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.During the visual inspection, the introducer sheath was returned with unknown delivery wire and coil introducer sheath was found to kinked/bent.Functional inspection was cannot be performed due to the main coil and coil delivery wire were not returned.The reported event is covered in the device direction for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information received from the customer indicated the device was prepared for use as per the directions for use, there was no damage noted to the packaging prior to opening the packaging, the device was confirmed to be in good condition during preparation/prior to use on the patient and continuous flush set up and maintained throughout the clinical procedure.Also as per information received the micro guidewire was used as a snare device to withdraw the prematurely deployed coil out of the microcatheter.In the case of this complaint it is most likely that the issue occurred due to procedural or anatomical factors during the procedure.This however cannot be conclusively determined.The main coil or delivery wire were not returned therefore the as reported cannot be determined.The as reported 'main coil difficulty inserting', 'coil in catheter friction', 'main coil prematurely detached/separated during use', 'main coil stretched' will be assigned undeterminable as review and analysis of all available information fails to indicate an assignable cause or probable assignable cause.The coil delivery wire and main coil were not returned.The as reported 'coil introducer sheath friction' and as analyzed 'coil introducer sheath kinked/bent' will be assigned handling damage as the issue is due to handling of the product or portion of the product during the clinical procedure, upon removal of the product from the packaging, or preparation of the product prior to use.
 
Event or Problem Description

Brand Name
TARGET HELICAL ULTRA 2MM X 6CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key12623092
Report Number3008881809-2021-00434
Device Sequence Number14295353
Product Code HCG
UDI-Device Identifier04546540676016
UDI-Public04546540676016
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/08/2024
Device Model NumberM0035432060
Device Catalogue NumberM0035432060
Device Lot Number22718445
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/04/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/17/2021
Supplement Date Received by Manufacturer01/31/2022
Initial Report FDA Received Date10/13/2021
Supplement Report FDA Received Date02/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MICROCATHETER (UNKNOWN); SYNCHRO 14 GUIDEWIRE (STRYKER); MICROCATHETER (UNKNOWN); SYNCHRO 14 GUIDEWIRE (STRYKER)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient SexMale
Patient Weight77 KG
Patient RaceAsian